Hemolytic anemia of varying severity, associated with cold isohemagglutinins, in primary atypical pneumonia has been previously reported.1, 2, 3 In a series of 200 cases, hemolytic anemia was noted in 11.2 It occurred at a time when the maximal titer of cold agglutinins is most often encountered, between the middle of the second and the middle of the fourth week. The presence of cold agglutinins in high titer does not necessarily result in such hemolytic phenomena.3 In some of the previously reported cases the administration of a sulfonamide compound has been considered a contributory cause of the hemolytic crisis.1
BIAGIO BATTAGLIA. HEMOLYTIC ANEMIA COMPLICATING PRIMARY ATYPICAL PNEUMONIA WITH COLD ISOHEMAGGLUTININS(HEMOLYTIC ANEMIA COMPLICATING PRIMARY ATYPICAL PNEUMONIA WITH COLD ISOHEMAGGLUTININS†). Ann Intern Med. 1947;27:469–471. doi: 10.7326/0003-4819-27-3-469
Download citation file:
Published: Ann Intern Med. 1947;27(3):469-471.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use